New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

superloopie
New Member


Date Joined Jun 2009
Total Posts : 15
   Posted 6/28/2009 10:31 PM (GMT -6)   
My rheumy (seeing for other auto immune disease) said the TSH is not that high and hardly worth speaking of..  I was just wondering if it is possible (and hoping) that maybe part of the reason I feel crappy is due to this level.  is it possible?  I also have a nodule and am waiting to have a nuclear scan before I can take synthroid.  Thanks for any advice!
loopie

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 6/29/2009 7:39 PM (GMT -6)   
It sure could be the reason!
Normal range goes up to about 5. I still had stomach problems and itchy eyes when my tsh was at that level. My colleague had a lobectomy and although her tsh stayed under 5, there was enough of a change that she lost energy and slept an extra 1.5 hours a day. Doc added 50 mcg of synthroid and she is like a new person. TSH does not tell the whole story. Especially if you have a nodule, I'd strongly suggest seeing an endocrinologist.

Good luck!


3blackdogs
New Member


Date Joined Jun 2009
Total Posts : 19
   Posted 6/30/2009 8:16 AM (GMT -6)   
New here, but noticed your thyroid post.  I had 14+ TSH when I was pg 30+ yrs ago, had to go on meds to get it down.  Very difficult to treat and maintain and I ended up with radioactive treatment to kill off part of thyroid.  Low thyroid is easier to treat as long as you have regular checks and stay on your meds (Synthroid, etc.)

MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6923
   Posted 6/30/2009 9:45 AM (GMT -6)   

Wow I also think that might be why you are not feeling well.  It is definately higher then mine is ever been.

The nodule is also something you might want to get checked out more. 


Forum Co-moderator - Crohn's Disease:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2147
   Posted 6/30/2009 10:07 PM (GMT -6)   
I think it definitely could be the reason why you're not feeling very well. My TSH has been as high as 29 at times & I was told that it wasn't very high & refused meds. They put me on anti-depressants instead, which only made me worse.

about 3 months ago I had my TSH tested b/c a LOT of my hair was falling out. I tested at a 6. My PCP started me on Synthroid. I feel better than I have in years -- and my hair is not falling out like crazy anymore. :)

Normal is considered 0.5-5 (or sometimes 0.5-3), so you are definitely outside the range of "normal". Maybe you have Subclinical Hypothyroidism, like I have right now. In any case, if you have symptoms, it's worth seeing a specialist to see if you might benefit from starting thyroid meds.

good luck!
frances
Moderator -- Depression Forum


goldy3
Regular Member


Date Joined Feb 2009
Total Posts : 139
   Posted 7/6/2009 11:44 AM (GMT -6)   
A TSH of 14.27 is definitely high...I am symptomatic over 4.0...and I get hyperthyrod symptoms when I'm hypothyroid...I get horribly exhausted, anxiety, migraines, tingling in my hands and feet and full/ringing in my ears...I am not the norm and seem to be my endo's most complicated case...I have graves disease (hyperthyroidism) and had my thyroid erradiated as I was allergic to tapazole... So now I have hypothyroidism as well... My TSH literally goes up and down to drastic numbers every 2 weeks and I feel it! They think my crohns has something to do with it...luckily I have an endo who listens to me when I'm not well and will adjust my meds...you need a doc who will do the same
42 year old woman diagnosed with UC 1991, Jpouch surgery 1992, Crohn's diagnosis 2009....I also have Graves disease/Hypothyroidism and psoriasis
Current meds: 1200mg xifaxin, 3mg entocort, Humira (started 3/23/09), 150mcg synthroid, 20mg aciphex
Past meds: bactrum (side effect: rash), pentasa (tried twice in a 4 week period, severe nausea, vomiting and D), levaquin (ineffective), flagyl (works, hate the side effects), enemas and suppositories (ineffective), imuran- tried 2/09, landed in the ER with severe back pain and raised liver funtions....
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 29, 2014 6:56 AM (GMT -6)
There are a total of 2,203,943 posts in 245,324 threads.
View Active Threads


Who's Online
This forum has 155226 registered members. Please welcome our newest member, ArthritisProtocol.
309 Guest(s), 15 Registered Member(s) are currently online.  Details
Cheetahjade, imagardener2, PeterDisAbelard., tickbite666, Aurora_G, gibson00, poplargrove, UserANONYMOUS, colie75, Sami127, lesweet1971, Saraj, soystud, LupronJim, Teletubby


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer